Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Morristown, TN

June 26, 2000Campbell County, Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2000, 3:00 PM EDT for Campbell County, Scott County, Tennessee. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 3:00 PM EDT (19:00 UTC)
Expired
Jun 26, 2000, 3:45 PM EDT
In force
45 min
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Campbell County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 87 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:15 PM EDTThunderstorm WindJacksboro, TN
Jun 26, 3:20 PM EDTThunderstorm WindOneida, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 261902
SVRMRX
TNC013-151-261945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMPBELL COUNTY IN EASTERN TENNESSEE
  SCOTT COUNTY IN EASTERN TENNESSEE

* UNTIL 345 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SEVERE THUNDERSTORMS OVER SOUTHERN SCOTT AND CENTRAL 
  CAMPBELL COUNTIES...MOVING NORTHEAST AT 15 MPH.

  THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.           
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:30 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 10:30 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT MON JUN 26 2000

UPPER LOW OVER SE GA WITH DEFORMATION ZONE OVER MRX. SPEED MAX
MOVING S ON WESTERN RIDGE SIDE OF DEFORM ZONE AIDED IN SOME
MORNING SHWRS/TSTM DEVELOPMENT. THIS AND CURRENT RADAR ECHOES
OVER SW CWA TEMPT FOR AN UPDATE WITH HIGHER POPS. HOWEVER...
UPPER FLOW IN TRANSITION AND SHOULD BECOME LESS FAVORABLE
LEAVING THE DIURNAL TRIGGER AND SLIGHT CHC P{OPS FOR THIS
AFTERNOON. ENUF SUN TO REACH 90.

SON

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:21 PM EDTSevere Thunderstorm WarningMRXGreene24 min
Jun 25, 10:23 PM EDTSevere Thunderstorm WarningMRXHamilton37 min
Jun 26, 3:15 PM EDTSevere Thunderstorm WarningMRXClaiborne, Union30 min
Jun 26, 3:37 PM EDTSevere Thunderstorm WarningMRXGrainger53 min
Jun 26, 3:55 PM EDTSevere Thunderstorm WarningMRXRoane50 min
Jun 26, 4:40 PM EDTSevere Thunderstorm WarningMRXRoane35 min
Jun 26, 6:09 PM EDTSevere Thunderstorm WarningMRXBlount51 min
Jun 26, 6:21 PM EDTFlash Flood WarningMRXMonroe3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.